MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TFCC FAST FIX KIT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. TFCC FAST FIX KIT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 72203986
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after arthroscopy, a tfcc fast fix kit has a fiber wire grinding over distal ulnar and right wrist during motion.Procedure had been completed, without any delay, with the same device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that two crfs were provided that support the compliant.However, no other relevant supporting clinical documentation was provided to perform a thorough medical investigation nor to determine a root cause of the reported failure.The material composition of the fiber wire size 2-0 (force fiber) suture is cobraid of uhmw polyethylene and blue polypropylene monofilament which is bio-compatible.The impact to the patient beyond that which has already be reported cannot be determined.Based on the information provided, the procedure completed, without any delay, with the same device.Since there was no further harm alleged to this patient, no further clinical/medical assessment is warranted at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TFCC FAST FIX KIT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12451573
Report Number1219602-2021-01922
Device Sequence Number16442680
Product Code GAT
UDI-Device Identifier00885554032154
UDI-Public00885554032154
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132079
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203986
Device Catalogue Number72203986
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown